MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron max 6f 088 long sheath (neuron max) was kinked approximately 1.5 cm from the hub underneath the id band.Conclusions: evaluation of the returned neuron max revealed a kink in the catheter.If the neuron max is forcefully manipulated at an extreme angle during use, damage such as a kink may occur.This kink likely prevented the jet7 and velocity from going through the neuron max during the procedure.During the functional test, resistance was encountered while attempting to advance a demonstration jet7 through the returned neuron max and the jet7 could not be advanced through the kink on the neuron max.The jet7, velocity, non-penumbra select catheter, non-penumbra glide wire and, non-penumbra guidewire identified in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).It was noted that the patient¿s anatomy was tortuous.During the procedure, a 8fr non-penumbra sheath was utilized for a rapid primary access.Next, the physician experienced resistance while advancing the neuron max over a 5fr non-penumbra select catheter and a glidewire into the high cervical segment of the internal carotid artery (ica).The physician then inserted the penumbra system jet 7 reperfusion catheter (jet7), a velocity delivery microcatheter (velocity) and, a guidewire as a system into the neuron max; however, it would only advance approximately three to four inches.It was also reported that the physician continued to advance the neuron max against resistance; consequently, the neuron max became kinked proximally close to the hub.Therefore, a dilator was used to replace the neuron max over the exchange wire.The procedure was completed using a new neuron max with the same jet7, velocity and, guidewire resulting in a thrombolysis in cerebral infarction (tici) 3.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9271869
Report Number3005168196-2019-02026
Device Sequence Number145572
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue NumberPNML6F088904
Device Lot NumberF83417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Date Report Sent to FDA01/01/2005